Could someone please explain what this is? I am a 27 yr. old female who has rheumatoid arthritis, depression/anxiety, a thyroid condition, and insomnia. I am currently taking 8 different medications. After an internet search of drug interactions, it looks as though I am at a high risk or hypertension and serotonin ayndrome.
8 Jul 2004
could you be kind enough to tell what are yuor current medications & please mention the pharmacologic drug names not the trade names they vary from country to country/
serotonin syndrome can result from combining a class of drugs called MAO inhibitors & serotonergic drugs. both these drugs are given for depression. MAO inhibitors can also predispose you to dangerous hypertension if you consume cheese, wine during the time you are on such medication.you may experience tremors restlessness sweating and increased blood pressure.
please provide details if you require further information.
6 Jul 2012
Hello kd-ra. I'll try and explain it in laymans terms. Serotonin is what might be called brain food. It nurishes your brain. Without it your brain would not beable to function. Serotonin Syndrome occurs when a drug or combination of drugs overload your brain with serotonin and your body goes into a variety of actions or symptoms. If not caught in time, it can be deadly. But caught in its early stages, once the drugs causing the overload are stopped, the brain will go back to its normal level of being fed serotonin. Best of wishes, pledge
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I experienced serotonin syndrome while taking Xanax and Delsym one evening several years ago. I would like to know what other medications I need to ...
1 answer • 18 Jan 2013
I've heard it said that serotonin (which pregabalin increases) can cause a raging hunger, however most scientific evidence I've found ...
2 answers • 20 Aug 2013
Could taking 20 mg of Lexapro and 30 mg of vyvanse cause serotonin syndrome? If not how much of each medication in combination would cause it? My ...
1 answer • 17 Nov 2013
My doctor prescribed B to me and I have been on Zoloft for over 8 years. I also talked to the pharmacist who told me the same as my doctor that the ...
1 answer • 20 Jan 2014
... that I feel as if they will knock me off my feet. I take several medications, anti depression, stimulants, water pills. Few others also, I have ...
1 answer • 10 May 2014